Alert archive / Virginia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 17, 2010, 11:48 PM EDT for Buchanan County, Dickenson County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2010, 11:48 PM EDT (03:48 UTC)
- Expired
- May 18, 2010, 12:29 AM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, Dickenson County, VA
The radar
The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
918
WUUS51 KRLX 180348
SVRRLX
VAC027-051-180445-
/O.NEW.KRLX.SV.W.0049.100518T0348Z-100518T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1148 PM EDT MON MAY 17 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUCHANAN COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...GRUNDY...DAVENPORT...
DICKENSON COUNTY IN VIRGINIA...
THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...
CLINTWOOD...BREAKS INTERSTATE PARK...
* UNTIL 1245 AM EDT
* AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
WEST OF CLINTWOOD...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAMMEL...VANSANT...NORA...AND DAVENPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3698 8239 3702 8248 3706 8250 3713 8255
3723 8250 3726 8236 3731 8229 3727 8182
3716 8185 3714 8188 3712 8200 3708 8201
3705 8204 3703 8220 3699 8224
TIME...MOT...LOC 0347Z 273DEG 20KT 3715 8246
$$
191 follow-up statement
872
WWUS51 KRLX 180429
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1229 AM EDT TUE MAY 18 2010
VAC027-051-180438-
/O.CAN.KRLX.SV.W.0049.000000T0000Z-100518T0445Z/
DICKENSON VA-BUCHANAN VA-
1229 AM EDT TUE MAY 18 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUCHANAN AND
DICKENSON COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...LOCALIZED BRIEF
HEAVY RAINFALL WILL STILL OCCUR...WHICH COULD CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3698 8239 3702 8248 3706 8250 3713 8255
3723 8250 3726 8236 3731 8229 3727 8182
3716 8185 3714 8188 3712 8200 3708 8201
3705 8204 3703 8220 3699 8224
TIME...MOT...LOC 0428Z 273DEG 20KT 3714 8217
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 9:40 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 17, 9:40 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EDT MON MAY 17 2010
.SYNOPSIS...
A LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE REGION THROUGH
WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL IMPACT THE AREA THURSDAY
NIGHT INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
UPDATED FORECAST TO EXPAND IN TIME AND AREA THE FLASH FLOOD WATCH.
RECENT RAINFALL HAVE SATURATED SOILS ACROSS MOST PARTS OF WV. MODELS
SUGGEST THAT THE NEARLY STATIONARY MID LEVEL CIRCULATION OVER THE OH
VALLEY WILL CONTINUE TO PRODUCE SHOWER ACTIVITY ACROSS THE CWA THRU
TUESDAY NIGHT. HPC QPF GUIDANCE INDICATE THAT OVER AN INCH ACROSS
CENTRAL WV FROM TUE 00Z THRU WED 12Z. RADAR CONTINUE TO SHOW
ADDITIONAL SHOWER AND THUNDERSTORMS ACROSS KY MOVING EAST AND
NORTHEAST ROTATING AROUND THE LOW LEVEL CIRCULATION.
THE NAM/GFS/SREF/UKMET/GEM MODELS BRING QPF ACROSS THE AREA TOMORROW
TUESDAY...DIMINISHING IN INTENSITY TUE NIGHT. WITH THE NAM AND GFS
SHOWING PW SLIGHTLY OVER ONE INCH...BELIEVE A FLASH FLOOD WATCH IS
WARRANT THRU TUE NIGHT. ALTHOUGH AREAS ACROSS SOUTHEAST OH AND
NORTHERN WV ALSO RECEIVED FROM ONE TO 2 INCHES SUNDAY NIGHT...THESE
AREAS DID NOT RECEIVE MUCH OF PCPN ON MONDAY...ALLOWING MOST OF THE
RUNOFF TO DRAIN. THEREFORE...KEPT THESE AREAS OUT OF THE WATCH FOR
NOW.
&&
.SHORT TERM /WEDNESDAY/...
BROAD UPPER LEVEL LOW CIRCULATION DRIFTS JUST NORTH OF THE
AREA...NEARLY STACKING UP WITH THE SURFACE LOW OVER SOUTHERN OH TO
WESTERN WV ON TUESDAY. HAVE HONED IN POPS ALONG SURFACE CONVERGENCE
/AN OCCLUDED FRONT OF SORTS/...WHERE FOCUS OF NEW CONVECTION WILL
BE. THOUGH PRECIPITABLE WATER WILL ONLY BE AN
INCH-AND-A-QUARTER OR LESS...ANY SHOWERS AND THUNDERSTORMS THAT POP
UP WILL BE SLOW MOVERS BECAUSE OF NEARLY STACKED NATURE OF THE LOW
PRESSURE. GIVEN THESE FACTORS...THE ONGOING RAINFALL FURTHER
SATURATING THE SOIL...AND THE LOW FLASH FLOOD GUIDANCE IN THE
COALFIELDS ZONES AND POCAHONTAS COUNTY...CURRENT FLASH FLOOD WATCH
THROUGH TUESDAY EVENING STILL LOOKS GOOD.
SURFACE LOW LOSES DEFINITION INTO WEDNESDAY...WITH UPPER LEVEL FLOW
BECOMING MORE NORTHWESTERLY AS THE UPPER LOW OPENS TO AN UPPER
TROUGH AXIS THAT EXTENDS THROUGH NEW ENGLAND. PRECIPITABLE WATER
ALSO DROPS OFF TO ABOUT AN INCH OR LESS. ONLY PUT SLIGHT TO LOW
CHANCE POPS IN THE FORECAST FOR WEDNESDAY...HIGHEST IN THE FAR
NORTHERN TO NORTHEASTERN ZONES. BUFKIT PROFILES ALSO SUPPORT GOING
BELOW GUIDANCE FOR HIGH TEMPERATURES WEDNESDAY...DESPITE 1000-500MB
THICKNESSES REMAINING RELATIVELY UNCHANGED...BECAUSE OF EFFECTS FROM
LOW CLOUDS AND FAIRLY STABLE LOWER LEVELS OF ATMOSPHERE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
SUBSTANTIAL DIFFERENCES BETWEEN MODEL GUIDANCE EXIST IN THE
EVOLUTION OF SYSTEM NEAR END OF WEEK. 06Z GFS PROGRESSES UPPER LEVEL
LOW MUCH FURTHER NORTH THAN 00Z ECMWF SOLUTION. 12Z GFS HAS 500MB
LOW TRACKING CLOSER TO THE SOUTHERLY ECMWF SOLUTION. KEPT POPS
RELATIVELY LOW FOR NOW WITH THESE INCONSISTENCIES IN MIND. THUNDER
POTENTIAL LOOKS BEST FRIDAY AS WARM FRONT SLIDES NORTHEAST ACROSS
CWA...SETTING UP LOW LEVEL WAA IN THE WARM SECTOR AND MODERATE
INSTABILITY. IN ADDITION...HEAVY RAIN CAN BE EXPECTED AT TIMES AS
SOUTHWEST FLOW WILL PROVIDE A GOOD MOISTURE FEED FROM THE
GULF...WITH MODELS INDICATING PW VALUES OF 1.5 TO 1.7 INCHES
POSSIBLE. AS A RESULT...THIS SYSTEM WILL NEED TO BE MONITORED FOR
THE POTENTIAL OF FUTURE WATER ISSUES.
UPPER LEVEL TROUGH SLIDES NORTHEASTWARD SATURDAY AHEAD OF A LARGE
RIDGE BUILDING OVER THE MISSISSIPPI VALLEY. GUIDANCE THEN HAS THE
500MB LOW TRACKING SOUTHWARD OVER THE MID ATLANTIC COAST AND PHASING
TOGETHER WITH ANOTHER LOW OVER SE CONUS. THIS WOULD KEEP THE CWA IN
UNSETTLED WEATHER THROUGH THE WEEKEND AND INTO NEXT WEEK. MINOR
ADJUSTMENTS TO FORECASTED TEMPS MADE WITH LATEST MEX/MAV.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
REMAINDER OF THIS EVENING...LINE OF CONVECTION MVG ACROSS EASTERN
HALF OF THE FORECAST AREA WITH IFR CONDITIONS IN THUNDERSTORMS AND
LOCALLY HEAVY RAIN.
BECOMING MVFR TO IFR MANY LOCATIONS WITH ALL THE LOW LEVEL
MOISTURE. IMPROVING TO MVFR AFTER 14Z TUESDAY...WITH SCATTERED
SHOWERS A CONTINUED THREAT.
AFTER 00Z WEDNESDAY...
IFR CONDITIONS POSSIBLE AGAIN TUESDAY NIGHT WITH ALL THE LOW LEVEL
MOISTURE.
&&
.HYDROLOGY...
RECENT HEAVY SHOWERS AND THUNDERSTORMS HAVE PRODUCE FROM ONE TO 3
INCHES OF RAIN ACROSS PARTS OF WV DURING THE PAST 24 HOURS. MOST
SOILS ACROSS THE REGION ARE AT OR NEAR SATURATION. FLASH FLOOD
GUIDANCE CONTINUES TO LOWER AFTER THE PASSAGE OF EACH HEAVY RAIN. IT
WILL TAKE LESS AMOUNT OF RAINFALL TO CAUSE FLASH FLOODING ACROSS
SATURATED AREAS. ADDITIONAL RAINFALL ACTIVITY IS ANTICIPATED BY ALL
MODEL GUIDANCE TUESDAY AND TUESDAY NIGHT.
THESE CONDITIONS POSE A FLASH FLOOD THREAT FOR PARTS OF CENTRAL AND
EASTERN WV. ADDITIONAL FLASH FLOOD WARNINGS ARE ANTICIPATED ALONG
STRONG THUNDERSTORMS THROUGH LATE TUESDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR WVZ008-013>016-
024>027-033>037-046.
OH...NONE.
KY...NONE.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VAZ003-004.
&&
SYNOPSIS...MDP/ARJ/JMV
NEAR TERM...ARJ
SHORT TERM...MDP
LONG TERM...TAX
AVIATION...KMC
HYDROLOGY...Hazardous weather outlook, May 17, 3:47 PM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 347 PM EDT MON MAY 17 2010 KYZ101>103-105-OHZ087-WVZ005>008-013>016-018-027>030-037>040-047- 182000- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-CALHOUN-CLAY-BRAXTON-GILMER- LEWIS-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- 347 PM EDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF MODERATE TO HEAVY RAIN IS EXPECTED THIS EVENING...WITH ADDITIONAL RAINFALL INTO TUESDAY. A FLOOD WATCH MAY BE NEEDED SHOULD CONFIDENCE INCREASE IN A FLOOD THREAT. THE PUBLIC IS ADVISED TO MONITOR THE FORECAST FOR UPDATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN AREA OF MODERATE TO HEAVY RAIN IS EXPECTED THIS EVENING...WITH ADDITIONAL RAINFALL INTO TUESDAY. A FLOOD WATCH MAY BE NEEDED SHOULD CONFIDENCE INCREASE IN A FLOOD THREAT. THE PUBLIC IS ADVISED TO MONITOR THE FORECAST FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ024>026-033>036-046-182000- MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-POCAHONTAS- 347 PM EDT MON MAY 17 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083>086-WVZ009>011-017-019-020-031-032-182000- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 347 PM EDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-182000- DICKENSON-BUCHANAN- 347 PM EDT MON MAY 17 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... ...SEVERE THUNDERSTORM WATCH 179 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 17, 7:24 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
724 PM EDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FLASH FLOOD CHARLESTON 38.35N 81.63W
05/17/2010 KANAWHA WV LAW ENFORCEMENT
WATER FLOWING ACROSS ALL LANES OF I64 NEAR THE S.
CHARLESTON EXIT.
&&
ARBSpecial weather statement, May 17, 8:21 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 821 PM EDT MON MAY 17 2010 VAZ004-WVZ033-034-180045- BUCHANAN VA-MCDOWELL WV-WYOMING WV- 821 PM EDT MON MAY 17 2010 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...MCDOWELL AND WYOMING COUNTIES... AT 814 PM EDT...A LINE STRONG THUNDERSTORMS WERE LOCATED 10 MILES NORTH OF GRUNDY...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR STACY AROUND 830 PM...PANTHER AROUND 835 PM AND BRADSHAW AROUND 845 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 08
Local storm report, May 17, 8:27 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
827 PM EDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 2 SE LOGAN 37.83N 81.96W
05/17/2010 LOGAN WV LAW ENFORCEMENT
MULTIPLE ROADS FLOODED IN THE TOWN OF MCCONNELL.
&&
ARBLocal storm report, May 17, 8:29 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
829 PM EDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLASH FLOOD 5 SE LOGAN 37.80N 81.92W
05/17/2010 LOGAN WV LAW ENFORCEMENT
MULTIPLE ROADS FLOODED IN THE TOWN OF LYBURN.
&&
ARBLocal storm report, May 17, 9:27 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
927 PM EDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD DAVY 37.47N 81.65W
05/17/2010 MCDOWELL WV CO-OP OBSERVER
THERE WERE A FEW VIADUCTS BETWEEN DAVY AND IAEGER THAT
HAD WATER IN THEM.
&&
ARBSpecial weather statement, May 17, 9:35 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 935 PM EDT MON MAY 17 2010 WVZ025-026-180215- BOONE WV-LOGAN WV- 935 PM EDT MON MAY 17 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOGAN AND SOUTHWESTERN BOONE COUNTIES... AT 926 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LOGAN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. BRIEF BUT HEAVY RAIN WILL FALL FROM THIS STORM...AND GIVEN HOW WET THE SOIL IS FROM EARLIER RAIN...THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. CREEKS WHICH HAVE RECEDED FROM EARLIER RAIN...WILL RISE AGAIN IN RESPONSE TO THIS STORM. THIS STORM WILL BE NEAR MITCHELL HEIGHTS AROUND 940 PM...SHARPLES AROUND 1010 PM AND JEFFREY AROUND 1015 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:49 PM EDT | Flash Flood Warning | RLX | Buchanan | 116 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.